Louisiana, 2004

Flash Flood in Louisiana, February 5, 2004

February 5, 2004 · NWS LCH · 1 event in 1 county or zone

After 3 to 5 inches of rain, numerous roads were closed due to flooding across western portions of St. Landry Parish.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

After 3 to 5 inches of rain, numerous roads were closed due to flooding across western portions of St. Landry Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 5, 10:05 AM CST, 5 minutes earlier.

Area forecast discussion, Feb 5, 10:05 AM CST, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CST THU FEB 5 2004

LINE OF SHRA/TSRA CONTINUES TO SLOWLY PUSH EASTWARD. LATEST UPDATE
ON TORNADO WATCH 5 REMOVES WATCH FROM RAPIDES...ALLEN AND CALCASIEU
PARISHES ALTHOUGH RAIN THREAT FOR THOSE AREAS IS NOT OVER. WILL
UPDATE ZONES TO REMOVE THESE PARISHES FROM THE WATCH.

&&

.UPDATED POINT TEMPS/POPS...
BPT 50 44 60 35 / 60 30 00 00
LCH 50 46 60 35 / ++ 50 00 00
LFT 68 50 58 35 / ++ 50 00 00
AEX 43 45 56 31 / ++ 50 00 00

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH TODAY.
TORNADO WATCH UNTIL NOON...LAZ032-033-040>045-051>055.

TX...FLOOD WATCH TODAY.

COASTAL WATERS...SCA...GMZ450-455-470-475.

&&

MCNATT
Hazardous weather outlook, Feb 5, 4:11 AM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CST THU FEB 5 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
061100-
ACADIA-ALLEN-ATCHAFALAYA RIVER TO CAMERON 20 NM OUT-
ATCHAFALAYA RIVER TO CAMERON 20 TO 60 NM OUT-AVOYELLES-BEAUREGARD-
CALCASIEU-CAMERON-CAMERON TO HIGH ISLAND 20 NM OUT-
CAMERON TO HIGH ISLAND 20 TO 60 NM OUT-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-LOWER ST MARTIN-NEWTON-
ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-VERMILION-
VERNON-
411 AM CST THU FEB 5 2004

.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A
VIGOROUS STORM SYSTEM ADVANCES TOWARD THE REGION. RAINS OF 2 TO 3
INCHES WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. A FLOOD WATCH
IS IN EFFECT.

ADDITIONALLY...SEVERE WEATHER WILL BE POSSIBLE WITH MODERATELY
UNSTABLE GULF AIR IN PLACE AND STRONG UPPER AIR SUPPORT. WIND
PROFILES FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH DAMAGING
HAIL AND WINDS. SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Local storm report, Feb 5, 8:28 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             10 SE MARKSVILLE        31.02N 91.94W
02/05/2004  0.88 INCH        AVOYELLES          LA   LAW ENFORCEMENT

&&

ITO
Local storm report, Feb 5, 9:21 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     HATHAWAY                30.35N 92.67W
02/05/2004                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED TREES DOWN NEAR HATHAWAY

0740 AM     TSTM WND DMG     2 N JENNINGS            30.25N 92.66W
02/05/2004                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            PART OF ROOF BLOWN OFF OF HOME ON ELTON DRIVE

&&

ML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Landry

When
February 5, 10:10 AM CST to 12:00 PM CST
Where
St. Landry County, Eunice
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.599, -92.006 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386150.